Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Existence of Sidon sets in discrete FC-groups


Authors: Leonede De-Michele and Paolo M. Soardi
Journal: Proc. Amer. Math. Soc. 55 (1976), 457-460
DOI: https://doi.org/10.1090/S0002-9939-1976-0397316-0
MathSciNet review: 0397316
Full-text PDF

Abstract | References | Additional Information

Abstract: In this paper we prove that every infinite subset of a discrete $ FC$-group contains an infinite Sidon set.


References [Enhancements On Off] (What's this?)

  • [1] J. Cygan, Riesz products on noncommutative groups, Studia Math. 51 (1974), 115-123. MR 0350327 (50:2820)
  • [2] P. Eymard, L'algèbre de Fourier d'un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181-236. MR 37 #4208. MR 0228628 (37:4208)
  • [3] A. Figà-Talamanca and M. Picardello, Multiplicateurs de $ A(G)$ qui ne sont pas dans $ B(G)$, C. R. Acad. Sci. Paris Sér. A-B 277 (1973), A117-A119. MR 48 #11922. MR 0333597 (48:11922)
  • [4] M. A. Picardello, Lacunary sets in discrete noncommutative groups, Boll. Un. Mat. Ital. (4) 8 (1973), 494-508. MR 49 #9543. MR 0344804 (49:9543)
  • [5] D. J. S. Robinson, Finiteness conditions and generalized soluble groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 62, Springer-Verlag, Berlin and New York, 1972. MR 48 #11314. MR 0332989 (48:11314)
  • [6] H. P. Rosenthal, A characterization of Banach spaces containing $ {l^1}$, Proc. Nat. Acad. Sci. U.S.A. 71 (1974), 2411-2413. MR 0358307 (50:10773)
  • [7] S. Sakai, $ {C^{\ast}}$-algebras and $ {W^{\ast}}$-algebras, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 60, Springer-Verlag, Berlin and New York, 1971. MR 0442701 (56:1082)
  • [8] E. Thoma, Über unitäre Darstellung abzählbarer, diskreter Gruppen, Math. Ann. 153 (1964), 111-138. MR 28 #3332. MR 0160118 (28:3332)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0397316-0
Keywords: Fourier-Stieltjes algebra, discrete groups, amenable groups, $ FC$-groups, Sidon sets, equivalent to the usual $ {l^1}$-basis
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society